Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 89, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 19, 2005, 11:20 PM EST for Lawrence County, Indiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2005, 11:20 PM EST (04:20 UTC)
- Expired
- May 19, 2005, 11:45 PM EST
- In force
- 25 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Lawrence County, IN
The radar
The Indianapolis radar (KIND), 99 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 8:50 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.3 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2826 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 200419
SVRIND
INC093-200445-
/O.NEW.KIND.SV.W.0089.050520T0420Z-050520T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1120 PM EST THU MAY 19 2005
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA
THIS INCLUDES THE CITY OF BEDFORD
* UNTIL 1145 PM EST
* AT 1117 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF OOLITIC...
OR ABOUT 8 MILES WEST OF BEDFORD...AND MOVING SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MITCHELL AROUND 1135 PM EST
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3895 8654 3877 8668 3871 8669 3871 8635
3893 8632
$$
PUMA2 follow-up statements
000
WWUS53 KIND 200431
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1131 PM EST THU MAY 19 2005
INC093-200445-
/O.CON.KIND.SV.W.0089.000000T0000Z-050520T0445Z/
LAWRENCE-
1131 PM EST THU MAY 19 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 PM EST FOR
CENTRAL LAWRENCE COUNTY...
AT 1126 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MITCHELL...OR ABOUT 8
MILES SOUTH OF BEDFORD...MOVING SOUTHEAST AT 40 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EST FRIDAY
MORNING FOR SOUTHERN INDIANA.
LAT...LON 3895 8654 3877 8668 3871 8669 3871 8635
3893 8632
$$
PUMA000
WWUS53 KIND 200444
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1142 PM EST THU MAY 19 2005
INC093-200452-
/O.EXP.KIND.SV.W.0089.000000T0000Z-050520T0445Z/
LAWRENCE-
1142 PM EST THU MAY 19 2005
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAWRENCE COUNTY
EXPIRES AT 1145 PM EST...
THE THUNDERSTORM HAS DECREASED IN INTENSITY AND IS EXITING THE
WARNING AREA...THUS THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED
TO EXPIRE. SPOTTERS ESTIMATED 40 TO 50 MPH WINDS AS THE STORM PUSHED
THROUGH BEDFORD.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EST
FRIDAY MORNING FOR SOUTHERN INDIANA.
LAT...LON 3895 8654 3877 8668 3871 8669 3871 8635
3893 8632
$$
PUMAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:33 PM EST, 8 hours 47 minutes earlier.
Area forecast discussion, May 19, 2:33 PM EST, 8 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 233 PM EST THU MAY 19 2005 .DISCUSSION... FORECAST FOCUS WILL BE WITH THE THREAT OF STRONG THUNDERSTORMS THIS EVENING AND THEN PRECIPITATION CHANCES EARLY NEXT WEEK AS UPPER LOW MOVES ACROSS LOWER GREAT LAKES INTO OHIO VALLEY. A TORNADO WATCH IS IN EFFECT FOR THE SOUTHERN 2/3 OF OUR FORECAST AREA UNTIL 02Z. AIRMASS HAS BEEN DESTABILIZING ACROSS WESTERN AND SOUTHERN INDIANA. 0-3KM HELICITIES ARE IN EXCESS OF 250 M2/S2 ACROSS CENTRAL INDIANA AND TEMPERATURE GRADIENT FROM MID 60S OVER CENTRAL INDIANA TO THE LOWER 80S IN FAR SOUTHWEST IS ACTING LIKE A MINI-WARM FRONT WHICH IS CAUSING MORE CONVECTION TO DEVELOP. BELIEVE THUNDERSTORM THREAT WILL BE FROM CELLS OVER WEST CENTRAL INDIANA AND WILL ALSO HAVE TO WATCH CELLS DEVELOPING OVER NORTHERN ILLINOIS LATER ON AS IT DEVELOPS SOUTHEASTWARD PER 12Z 12KM NAM. SURFACE LOW OVER SOUTHEAST MINNESOTA WILL TRACK TO SOUTHWEST INDIANA BY 12Z PER NAM AND GFS MODELS. WILL MENTION SLIGHT CHANCE OF SHOWERS FAR SOUTHEAST EARLY FRIDAY MORNING AND THEN DRY UNTIL LATE SUNDAY AS NEXT COLD FRONT APPROACHES OUR AREA. WILL MENTION CHANCE OF THUNDERSTORMS ALL AREA BY SUNDAY AFTERNOON. IN LATER PERIODS USED A BLEND GFS AND SPC NUMBERS. WILL MENTION SLIGHT CHANCE OF SHOWERS MAINLY NE ZONES AS UPPER LOW MOVES TOWARDS OHIO. WILL USE A BLEND OF MET AND MAV TEMPERATURES. REST OF DISCUSSION CUT SHORT DUE TO ONGOING SEVERE WEATHER. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && JEH
Hazardous weather outlook, May 19, 5:35 AM EST, 17 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 535 AM EST THU MAY 19 2005 INZ021-028>031-035>049-051>057-060>065-067>072-201100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 535 AM EST THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL MOVE ACROSS CENTRAL INDIANA TODAY AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY THIS AFTERNOON AND THIS EVENING. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL... BUT ISOLATED TORNADOS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE SUNDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WEATHER.GOV/IND
In the hours before
Local storm report, May 19, 7:51 PM EST, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
751 PM EST THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HEAVY RAIN MOORESVILLE 39.62N 86.37W
05/19/2005 3.00 INCH MORGAN IN TRAINED SPOTTER
THREE INCHES OF RAIN REPORTED TODAY IN MOORESVILLE.
&&
NIELDLocal storm report, May 19, 8:16 PM EST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
816 PM EST THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL 1 S LINDEN 40.18N 86.90W
05/19/2005 1.50 INCH MONTGOMERY IN AMATEUR RADIO
QUARTER TO PING PONG BALL SIZE HAIL REPORTED JUST SOUTH
OF LINDEN.
&&
NIELDSpecial weather statement, May 19, 8:50 PM EST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 850 PM EST THU MAY 19 2005 INZ021-028>031-035>038-043-044-200249- BOONE-CARROLL-CLINTON-FOUNTAIN-HOWARD-MONTGOMERY-PARKE-TIPPECANOE- TIPTON-VERMILLION-WARREN- INCLUDING THE CITIES OF...CRAWFORDSVILLE...FRANKFORT... KOKOMO AND LAFAYETTE 850 PM EST THU MAY 19 2005 ...SEVERE THUNDERSTORM WATCH 293 IS CANCELLED... SEVERE THUNDERSTORMS HAVE MOVED SOUTH OF WATCH 293. THUNDERSTORMS ARE STILL POSSIBLE THIS EVENING...HOWEVER THEY ARE NOT EXPECTED TO BE SEVERE. PUMA
Local storm report, May 19, 9:04 PM EST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
904 PM EST THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM HAIL 2 SW CRAWFORDSVILLE 40.02N 86.92W
05/19/2005 0.75 INCH MONTGOMERY IN LAW ENFORCEMENT
PENNY SIZE HAIL TWO MILES SOUTHWEST OF CRAWFORDSVILLE.
&&
NIELDLocal storm report, May 19, 9:21 PM EST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
921 PM EST THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM TSTM WND DMG 5 W LAFAYETTE 40.41N 86.97W
05/19/2005 TIPPECANOE IN TRAINED SPOTTER
LARGE LIMBS AND SMALL TREES DOWN NEAR SR25.
&&
DTUCEKLocal storm report, May 19, 9:58 PM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
958 PM EST THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL 2 W MARTINSVILLE 39.42N 86.46W
05/19/2005 1.00 INCH MORGAN IN AMATEUR RADIO
ONE INCH HAIL REPORTED TWO MILES WEST OF MARTINSVILLE.
&&
NIELDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:42 PM EST | Severe Thunderstorm Warning | IND | Boone, Fountain, Montgomery, Tippecanoe | 48 min |
| May 19, 8:23 PM EST | Severe Thunderstorm Warning | IND | Fountain, Hendricks, Montgomery, Putnam | 52 min |
| May 19, 9:03 PM EST | Severe Thunderstorm Warning | IND | Clay, Owen, Parke, Putnam | 43 min |
| May 19, 9:54 PM EST | Severe Thunderstorm Warning | IND | Brown, Monroe, Morgan | 36 min |
| May 19, 10:22 PM EST | Severe Thunderstorm Warning | IND | Clay, Greene, Owen, Sullivan, Vigo | 23 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.